Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The pseudo-circle is not homogeneous


Author: James T. Rogers
Journal: Trans. Amer. Math. Soc. 148 (1970), 417-428
MSC: Primary 54.55
DOI: https://doi.org/10.1090/S0002-9947-1970-0256362-7
MathSciNet review: 0256362
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, A homogeneous indecomposable plane continuum, Duke Math. J. 15 (1948), 729-742. MR 10, 261. MR 0027144 (10:261a)
  • [2] -, Concerning hereditarily indecomposable continua, Pacific J. Math. 1 (1951), 43-51. MR 13, 265. MR 0043451 (13:265b)
  • [3] -, Snake-like continua, Duke Math. J. 18 (1951), 653-663. MR 13, 265. MR 0043450 (13:265a)
  • [4] -, Each homogeneous nondegenerate chainable continuum is a pseudo-arc, Proc. Amer. Math. Soc. 10 (1959), 345-346. MR 21 #3818. MR 0105072 (21:3818)
  • [5] -, Embedding circle-like continua in the plane, Canad. J. Math. 14 (1962), 113-128. MR 24 #A1712. MR 0131865 (24:A1712)
  • [6] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [7] L. Fearnley, The pseudo-circle is not homogeneous, Bull. Amer. Math. Soc. 75 (1969), 554-558. MR 0242126 (39:3460)
  • [8] -, The pseudo-circle is unique, Bull. Amer. Math. Soc. 75 (1969), 398-401. MR 0246265 (39:7569)
  • [9] W. T. Ingram, Concerning non-planar circle-like continua, Canad. J. Math. 19 (1967), 242-250. MR 35 #4889. MR 0214037 (35:4889)
  • [10] J. R. Isbell, Embeddings of inverse limits, Ann. of Math. (2) 70 (1959), 73-84. MR 21 #5946. MR 0107221 (21:5946)
  • [11] F. B. Jones, On homogeneity, Summary of lectures and seminars, Summer Institute of Set-Theoretic Topology (Madison, Wisconsin, 1955), University of Wisconsin, Madison, 1958, pp. 68-70. MR 21 #4395.
  • [12] -, Certain homogeneous unicoherent indecomposable continua, Proc. Amer. Math. Soc. 2 (1951), 855-859. MR 13, 573. MR 0045372 (13:573a)
  • [13] -, On a certain type of homogeneous plane continuum, Proc. Amer. Math. Soc. 6 (1955), 735-740. MR 17, 180. MR 0071761 (17:180e)
  • [14] B. Knaster, Un continu dont tout sous-contunu est indécomposable, Fund. Math. 3 (1922), 247-286.
  • [15] B. Knaster and C. Kuratowski, Problème 2, Fund. Math. 1 (1920), 223.
  • [16] -, Problème 4, Fund. Math. 2 (1921).
  • [17] S. Mardesšić and J. Segal, $ \varepsilon $-mappings onto polyhedra, Trans. Amer. Math. Soc. 109 (1963), 146-164. MR 28 #1592. MR 0158367 (28:1592)
  • [18] E. E. Moise, An indecomposable plane continuum which is homeomorphic to each of its nondegenerate subcontinua, Trans. Amer. Math. Soc. 63 (1948), 581-594. MR 10, 56. MR 0025733 (10:56i)
  • [19] R. L. Moore, Foundations of point set theory, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 13, Amer. Math. Soc., Providence, R. I., 1962. MR 27 #709. MR 0150722 (27:709)
  • [20] J. T. Rogers, Jr., Pseudo-circles and universal circularly chainable continua, Illinois J. Math.(to appear). MR 0264622 (41:9213)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.55

Retrieve articles in all journals with MSC: 54.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0256362-7
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society